Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2019, 7:29 PM CDT for 5 counties in Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 7:29 PM CDT (00:29 UTC)
- Expired
- May 24, 2019, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Garfield County, OK, Kay County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 7:44 PM CDT | TSTM WND DMG | Ponca City, OK | LARGE TREE LIMBS DOWN. TWITTER REPORT. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:18 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted.
217
WUUS54 KOUN 250029
SVROUN
OKC047-071-083-103-119-250115-
/O.NEW.KOUN.SV.W.0430.190525T0029Z-190525T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
729 PM CDT Fri May 24 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Kay County in northern Oklahoma...
Noble County in northern Oklahoma...
Central Payne County in central Oklahoma...
Northwestern Logan County in central Oklahoma...
Eastern Garfield County in northern Oklahoma...
* Until 815 PM CDT.
* At 728 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Marland to 3 miles south of Red Rock
to near Lake Mcmurtry to 4 miles south of Lake Carl Blackwell to 6
miles southeast of Mulhall, moving east at 45 to 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Stillwater, Ponca City, Perry, Yale, Garber, Morrison, Glencoe,
Covington, Billings, Kaw City, Red Rock, Mulhall, Marland, Orlando,
Lake Carl Blackwell, Lake Mcmurtry, Lovell, Lucien, Sooner Lake and
Quay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3681 9675 3674 9683 3675 9689 3668 9693
3670 9704 3668 9706 3659 9706 3658 9689
3651 9703 3633 9703 3633 9692 3625 9692
3624 9682 3616 9682 3616 9662 3613 9662
3594 9749 3606 9765 3625 9759 3653 9761
TIME...MOT...LOC 0028Z 253DEG 48KT 3656 9728 3641 9718 3621 9719 3606
9723 3602 9731
HAIL...0.88IN
WIND...70MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:23 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 24, 6:23 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 PM CDT Fri May 24 2019 .AVIATION... A line of storms currently stretching from north central Oklahoma down through far southwest Oklahoma is expected to continue into the evening, gradually moving southeastward. Included tempos at KLAW, KOKC, and KOUN, though there is still some uncertainty as to whether or not storms will make it that far south (chances for KSPS are too low for mention in TAF). MVFR to perhaps IFR ceilings are expected to set in again in the morning before lifting a bit tomorrow afternoon. Day && .PREV DISCUSSION... /issued 309 PM CDT Fri May 24 2019/ DISCUSSION... Scattered showers and thunderstorms continue to form, mainly along and north of a surface front. Part of the boundary has shifted northward this morning where instability is increasing and updrafts are more vigorous. As heating continues through the afternoon, more numerous storms will develop, especially from west central to north central Oklahoma. Although severe storms will be possible, perhaps the greater risk will be heavy rainfall and flash flooding. It is certainly possible that another 3 to 5 inches of rainfall could occur this afternoon into tonight. If this happens across north central/central Oklahoma, life- threatening flash flooding will be likely given antecedent conditions. There may be an overall decrease in convection late tonight into Saturday morning as low level winds veer and decrease some. Convective develop Saturday and Sunday should mainly be over the higher terrain to our west which will impact parts of western Oklahoma and northern Oklahoma during the evening and overnight hours. Coverage may be greater on Sunday as models suggest a more pronounced wave will approach the southern and central Plains. Unfortunately, some of the storms over the weekend will produce heavy rainfall amounts which will likely result in additional flooding. There may be a lull in storms on Monday, but another trough will approach the area Tuesday into Wednesday. Severe storms and more flooding will be a concern during this period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 81 67 83 / 60 30 40 20 Hobart OK 68 82 66 83 / 70 30 40 30 Wichita Falls TX 69 86 69 86 / 40 20 30 10 Gage OK 62 81 62 80 / 60 50 60 60 Ponca City OK 69 80 66 84 / 80 30 60 30 Durant OK 70 85 69 85 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ004>026-033>036. TX...Flood Watch through Saturday morning for TXZ083-084. && 30/14/14
Hazardous weather outlook, May 24, 3:27 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 327 PM CDT Fri May 24 2019 OKZ004>048-050>052-TXZ083>090-251100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 327 PM CDT Fri May 24 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe thunderstorms this afternoon and evening. Location... The slight risk for severe thunderstorms is generally along and northwest of Interstate 44. More numerous thunderstorms are expected across western and northern Oklahoma, especially during the afternoon and evening hours. Timing... through midnight. Impacts... Up to golf ball size hail. 60 to 70 mph winds. Very low tornado risk. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for flooding is across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a risk for severe thunderstorms on Saturday, Sunday and Tuesday. On Saturday, the greatest risk for severe thunderstorms is across northwest Oklahoma. On Sunday, the greatest risk is across western Oklahoma and adjacent parts of north Texas. The risk for severe weather will be across much of the area on Tuesday. .Heavy Rainfall and Flooding... Flooding will be a continued risk with any additional rainfall through at least Tuesday of next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 24, 7:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 4 W FREDERICK 34.39N 99.08W
05/24/2019 M61 MPH TILLMAN OK STORM CHASER
&&
JTLocal storm report, May 24, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST ALTUS AIR FORCE BASE 34.66N 99.29W
05/24/2019 M79 MPH JACKSON OK ASOS
&&
MADLocal storm report, May 24, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 1 WSW FARGO 34.29N 99.29W
05/24/2019 E1.50 INCH WILBARGER TX PUBLIC
1.5 MILES SOUTH OF NORTHSIDE SCHOOL.
&&
JTLocal storm report, May 24, 7:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD KINGFISHER 35.86N 97.93W
05/24/2019 KINGFISHER OK BROADCAST MEDIA
HIGHWAY 81 CLOSED/IMPASSABLE IN AND NORTH OF KINGFISHER.
&&
TLINDLEYLocal storm report, May 24, 7:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG ALTUS 34.64N 99.33W
05/24/2019 JACKSON OK EMERGENCY MNGR
TRAILER HOUSE BLOWN OUT INTO THE ROAD BLOCKING THE ROAD,
AND A LARGE TREE IS BLOWN OVER ON PARK LANE.
&&
JTLocal storm report, May 24, 7:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND GST 9 N LUCIEN 36.41N 97.45W
05/24/2019 E70 MPH NOBLE OK TRAINED SPOTTER
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| May 24, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 40 min |
| May 24, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 49 min |
| May 24, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Grady, Kiowa and 1 more | 67 min |
| May 24, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 35 min |
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 60 min |
| May 24, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 41 min |
| May 24, 8:01 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble, Payne | 4 hr |
| May 24, 8:16 PM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 7 days |
| May 24, 8:19 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| May 24, 8:34 PM CDT | Special Weather Statement | OUN | Cotton, Stephens | 26 min |
| May 24, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 46 min |
| May 24, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 44 min |
| May 24, 9:08 PM CDT | Flash Flood Warning | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 4 hr |
| May 24, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 37 min |
| May 24, 9:13 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| May 24, 9:29 PM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 24, 9:32 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 24, 9:40 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, McClain | 35 min |
| May 24, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 32 min |
| May 24, 10:14 PM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 31 min |
| May 24, 10:23 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher, Noble | 52 min |
| May 24, 10:25 PM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Garfield, Kingfisher and 1 more | 27 hr |
| May 24, 10:34 PM CDT | Special Weather Statement | OUN | Harmon | 26 min |
| May 24, 11:32 PM CDT | River Flood Warning | OUN | Kingfisher | 59 hr |
| May 24, 11:37 PM CDT | Areal Flood Warning | OUN | Garfield, Logan, Noble, Payne | 24 hr |
| May 24, 11:48 PM CDT | River Flood Warning | OUN | Kingfisher | 29 hr |
| May 24, 11:56 PM CDT | Areal Flood Warning | OUN | Comanche, Kiowa, Tillman | 12 hr |
| May 25, 1:00 AM CDT | Areal Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 12 hr |
| May 25, 2:32 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 24 hr |
| May 25, 2:50 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 4 days |
| May 25, 1:03 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 9 hr |
| May 25, 3:44 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| May 25, 3:48 PM CDT | River Flood Warning | OUN | Custer, Washita | 71 hr |
| May 25, 3:48 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 25, 4:26 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| May 25, 4:28 PM CDT | Special Weather Statement | OUN | Harper | 32 min |
| May 25, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 40 min |
| May 25, 5:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 25, 5:09 PM CDT | Special Weather Statement | OUN | Ellis | 36 min |
| May 25, 5:19 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 26 min |
| May 25, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 54 min |
| May 25, 5:28 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Ellis, Roger Mills | 56 min |
| May 25, 5:41 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 34 min |
| May 25, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 40 min |
| May 25, 6:02 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| May 25, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Major, Woods, Woodward | 38 min |
| May 25, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Greer, Kiowa, Roger Mills and 1 more | 49 min |
| May 25, 6:33 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 25, 6:38 PM CDT | Flash Flood Warning | OUN | Woodward | 3 hr |
| May 25, 6:38 PM CDT | Tornado Warning | OUN | Custer, Dewey | 12 min |
| May 25, 6:48 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 3 more | 3 hr |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.